Buckling loads of sandwich columns with a higher-order theory

Kant, T. ; Patil, H. S. (1991) Buckling loads of sandwich columns with a higher-order theory Journal of Reinforced Plastics & Composites, 10 (1). pp. 102-109. ISSN 0731-6844

Full text not available from this repository.

Official URL: http://jrp.sagepub.com/content/10/1/102

Related URL: http://dx.doi.org/10.1177/073168449101000107


The application of a higher-order shear deformable theory, which assumes a realistic cross-sectional deformation pattern and eliminates the use of a shear correction coefficient, is presented to evaluate the buckling loads of a symmetric, three-layered, simply supported, sandwich column when subjected to compressive edge loads. A closed form solution of the equilibrium equations is obtained by employing Von Karman strain displacement relations in the variational statement of the total potential energy and ne glecting any stretching of the middle line. The results, when compared with those obtained from Euler-Bernoulli and Timoshenko theories, show that the high shear deformability of the core significantly reduces the buckling load, highlighting the efficacy of a higher order theory.

Item Type:Article
Source:Copyright of this article belongs to Sage Publications.
ID Code:16000
Deposited On:16 Nov 2010 13:35
Last Modified:03 Jun 2011 08:50

Repository Staff Only: item control page